Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The computational complexity of the resolution of plane curve singularities

Author: Jeremy Teitelbaum
Journal: Math. Comp. 54 (1990), 797-837
MSC: Primary 14B05; Secondary 14-04, 14H20, 68Q25
MathSciNet review: 1010602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an algorithm which computes the resolution of a plane curve singularity at the origin defined by a power series with coefficients in a (not necessarily algebraically closed) field k of characteristic zero. We estimate the number of k-operations necessary to compute the resolution and the conductor ideal of the singularity. We show that the number of k-operations is polynomially bounded by the complexity of the singularity, as measured for example by the index of its conductor ideal. Our algorithm involves calculations over reduced rings with zero divisors, and employs methods of deformation theory to reduce the consideration of power series to the consideration of polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 14B05, 14-04, 14H20, 68Q25

Retrieve articles in all journals with MSC: 14B05, 14-04, 14H20, 68Q25

Additional Information

PII: S 0025-5718(1990)1010602-1
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia